Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 29, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 1, 2003, 3:38 PM EST for Baker County, Columbia County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2003, 3:38 PM EST (20:38 UTC)
- Expired
- Mar 1, 2003, 4:30 PM EST
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Baker County, FL, Columbia County, FL
The radar
The Jacksonville radar (KJAX), 57 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 1:55 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 012038
SVRJAX
FLC003-023-012130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 PM EST SAT MAR 1 2003
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAKER COUNTY IN NORTHEAST FLORIDA
EASTERN COLUMBIA COUNTY IN NORTHERN FLORIDA
* UNTIL 430 PM EST
* AT 338 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 17 MILES
WEST OF SANDERSON...OR ABOUT 10 MILES NORTHEAST OF LAKE CITY...
MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 430 PM EST...
SANDERSON AND TAYLOR...
MACCLENNY AND GLEN ST. MARY...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS.
LAT...LON 3025 8206 3024 8261 3041 8262 3052 8223
3041 8221 3036 8211
$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:25 PM EST, 13 minutes earlier.
Area forecast discussion, Mar 1, 3:25 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
325 PM EST SAT MAR 1 2003
PUBLIC...
SEVERE THUNDERSTORM WATCH #26 CONTINUES UNTIL 7 PM FOR ALL OF
NORTHEAST FLORIDA AND 1ST SOUTHERN TIER OF SOUTHEAST GEORGIA
COUNTIES.
AT 2 PM...QUASI-STATIONARY FRONTAL BOUNDARY WAS NEAR STATE LINE
WITH MESO-LOW ALONG NORTHEAST FLORIDA COAST. THESE FEATURES WILL
MEANDER NORTH THE REMAINDER OF THIS AFTERNOON INTO TONIGHT. SOUTHERN
BRANCH TO REMAIN ACTIVE WITH SERIES OF JET STREAKS TRAVERSING
REGION. THIS COUPLED WITH MOIST UNSTABLE AIRMASS WILL KEEP AREA
PRIME FOR ADDITIONAL SEVERE WEATHER. WILL CONTINUE HIGH POPS TONIGHT
AND WILL INCLUDE HEAVY RAINFALL WORDING AS MOST LOCATIONS WILL LIKELY
RECEIVE AN ADDITIONAL ONE-HALF INCH TO 2 INCHES BY 12Z SUNDAY.
ADDITIONAL FLOOD ADVISORIES MAY BE WARRANTED OVERNIGHT...ESPECIALLY
DUE TO RECENT HEAVY RAINS. WILL HOLD OFF ISSUING FLOOD WATCH DUE TO
LACK OF CONFIDENCE OF RECEIVING WIDESPREAD FLOODING. NONETHELESS...
SEVERAL RIVER FORECAST POINTS TO APPROACH BANK-FULL/FLOOD STAGE
THROUGH SUNDAY. REFER TO FLOOD STATEMENTS ISSUED UNDER MIAFLSJAX OR
WMO HEADER WGUS82 KJAX). IMPROVING CONDITIONS FROM THE NORTH
BEGINNING SUNDAY AS COMPLEX LOW TRACKS NORTH OVER THE EASTERN
SEABOARD...WITH TRAILING COLD FRONT CROSSING THE REGION. HIGH
PRESSURE WILL SETTLE IN FROM THE NORTHWEST WITH RESIDUAL LOW-LEVEL
MOISTURE RESULTING IN WIDESPREAD CLOUDINESS THROUGH EARLY MONDAY.
COOL/DRY WEATHER BEGINNING MONDAY.
MINIMAL RAIN CHANCES ARE FORECAST NEXT WEEK WITH NEXT CHANCE FOR
ORGANIZED RAINFALL ARRIVING FRIDAY NIGHT ASSOCIATED WITH NEXT LOW
PRESSURE SYSTEM.
MARINE...
SCEC CONDITIONS TO DEVELOP OVERNIGHT WITH COMPLEX LOW PRESSURE
SYSTEM OVER NORTHEAST FLORIDA COAST LIFTING NORTH...WITH SOUTHWEST
WINDS INCREASING TO 20 KNOTS. WINDS TO VEER NORTHWEST ON SUNDAY
WITH FRONTAL PASSAGE.
FIRE WEATHER...
NO HEADLINES.
FCSTID = 16
AMG 56 70 46 61 / 80 20 20 0
SSI 57 67 50 59 / 80 30 20 0
JAX 62 72 51 64 / 70 40 20 0
SGJ 63 70 53 62 / 70 60 30 20
GNV 63 74 52 65 / 70 60 30 0
OCF 63 74 54 65 / 70 70 30 20
.JAX...
FL...SEVERE THUNDERSTORM WATCH FOR ALL OF NE FL TIL 7 PM.
GA...SEVERE THUNDERSTORM WATCH FOR ECHOLS...CLINCH...WARE...
CHARLTON AND CAMDEN COUNTIES TIL 7 PM.
ECZHazardous weather outlook, Mar 1, 1:52 PM EST, 1 hour 46 minutes before
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-020000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 152 PM EST SAT MAR 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF NORTH FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA UNTIL 700 PM EST LARGE HAIL...STRONG GUSTY WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THESE STORMS. RAIN WILL BE HEAVY AT TIMES...CAUSING PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST FLORIDA ON SUNDAY BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND SKYWARN ACTIVATION IS REQUESTED IN ALL NORTH FLORIDA COUNTIES AND IN SOUTHEAST GEORGIA IN ALL AREAS SOUTH OF STATE ROAD 82. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
In the hours before
Special weather statement, Mar 1, 10:07 AM EST, 5 hours 31 minutes before
FLZ024-025-011545- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1007 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN NASSAU COUNTY AND DUVAL COUNTY THROUGH 1045 AM... AT 1007 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF BALDWIN...OR ABOUT 20 MILES SOUTHWEST OF CALLAHAN...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BALDWIN...BRYCEVILLE... NASSAU VILLAGE-RATLIFF...JACKSONVILLE INTERNATIONAL AND DOWNTOWN JACKSONVILLE THROUGH 1045 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Mar 1, 11:01 AM EST, 4 hours 37 minutes before
FLZ024-025-011655- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1101 AM EST SAT MAR 1 2003 A BAND OF STRONG THUNDERSTORMS ALONG THE BEACHES WILL MOVE EAST INTO THE COASTAL WATERS BY 1110 AM. ANOTHER BAND OF STRONG THUNDERSTORMS JUST WEST OF JACKSONVILLE WILL AFFECT THE AREA THROUGH 12 PM WITH THE MAIN THREAT BEING HEAVY DOWNPOURS. GUSTY WINDS UP TO 50 MPH...HEAVY RAINFALL...AND DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. STREET FLOODING MAY DEVELOP. A FLOOD ADVISORY FOR DUVAL AND NASSAU COUNTIES CONTINUES UNTIL 1230 PM. MZ
Local storm report, Mar 1, 11:14 AM EST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
1114 AM EST SAT MAR 1 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0856 AM HAMPTON FL 4.50 INCH HAIL
03/01/03 BRADFORD REPORTED BY EMERGENCY
MANAGEMENT
0840 AM 5 S ORANGE PARK FL 1.00 INCH HAIL
03/01/03 CLAY LARGE HAIL TO QUARTER
SIZED AT FLEMING
ISLANDREPORTED BY SKYWARN
SPOTTER
0830 AM PENNEY FARMS FL 1.00 INCH HAIL
03/01/03 CLAY REPORTED BY SKYWARN
SPOTTER
0810 AM KEYSTONE HEIGHTS FL 1.00 INCH HAIL
03/01/03 CLAY REPORTED BY SKYWARN
SPOTTER
0920 AM BELLMORE FL 1.75 INCH HAIL
03/01/03 CLAY GOLFBALL SIZED HAIL ON
SR-21 COVERED GROUND.
REPORTED BY EMERGENCY
MANAGEMENT
0845 AM BROOKER FL 1.50 INCH HAIL
03/01/03 BRADFORD HAIL REPORTED THE SIZE OF
PING PONG BALLSREPORTED BY
LAW ENFORCEMENT
1000 AM FRUIT COVE FL .75 INCH HAIL
03/01/03 ST JOHNS REPORTED BY LAW
ENFORCEMENT
0833 AM 2 NW WALDO FL 1.50 INCH HAIL
03/01/03 ALACHUA ALONG CR - 1475 COULD HEAR
THE HAIL COMING.REPORTED BY
GENERAL PUBLIC
0810 AM ALACHUA FL 1.00 INCH HAIL
03/01/03 ALACHUA QUARTER SIZE AND LARGER
KNOCKING OUT WINDSHIELDS ON
I-75REPORTED BY LAW
ENFORCEMENT
0830 AM 10 N GREEN COVE SPRINGS FL .88 INCH HAIL
03/01/03 CLAY REPORTED BY GENERAL PUBLIC
0836 AM ORANGE PARK FL .75 INCH HAIL
03/01/03 CLAY OFF SR-220REPORTED BY
GENERAL PUBLIC
0836 AM 5 S ORANGE PARK FL 1.00 INCH HAIL
03/01/03 CLAY QUARTER SIZED IN EAGLE
HARBORREPORTED BY GENERAL
PUBLIC
0800 AM ALACHUA FL 60 MPH TSTM WIND GUST
03/01/03 ALACHUA WITH DIME SIZED
HAILREPORTED BY BROADCAST
MEDIA
0815 AM 6 W WALDO FL 1.75 INCH HAIL
03/01/03 ALACHUA DAMAGED CARS COVERED
GROUND AND DAMAGED
HOMESREPORTED BY SKYWARN
SPOTTER
PTWSpecial weather statement, Mar 1, 1:59 PM EST, 1 hour 39 minutes before
FLZ024-GAZ150-164>166-011930- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 159 PM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT THE FOLLOWING CHARLTON NASSAU AND CAMDEN... AT 159 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER FOLKSTON...MOVING NORTHEAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RACE POND...HOMELAND...FOLKSTON...HILLIARD... WINOKUR...KINGS FERRY...TARBORO AND WOODBINE THROUGH 230 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. WELSH
Special weather statement, Mar 1, 2:37 PM EST, 1 hour 1 minute before
FLZ020>022-012000- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 237 PM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT THE FOLLOWING SUWANNEE HAMILTON AND COLUMBIA COUNTIES THROUGH 430 PM... AT 237 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF LIVE OAK...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBURN...LIVE OAK...SUWANNEE SPRINGS...HOUSTON...WINFIELD...WHITE SPRINGS...WELLBORN AND SUWANNEE VALLEY THROUGH 300 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. WELSH
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 5:04 AM EST | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist | 41 min |
| Mar 1, 6:49 AM EST | Severe Thunderstorm Warning | JAX | Alachua | 41 min |
| Mar 1, 7:32 AM EST | Severe Thunderstorm Warning | JAX | Gilchrist | 43 min |
| Mar 1, 7:51 AM EST | Severe Thunderstorm Warning | JAX | Alachua | 39 min |
| Mar 1, 7:57 AM EST | Severe Thunderstorm Warning | JAX | Clay | 48 min |
| Mar 1, 8:11 AM EST | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 49 min |
| Mar 1, 8:26 AM EST | Severe Thunderstorm Warning | JAX | Alachua, Bradford | 34 min |
| Mar 1, 8:29 AM EST | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 46 min |
| Mar 1, 8:47 AM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia | 43 min |
| Mar 1, 8:53 AM EST | Severe Thunderstorm Warning | JAX | Clay | 37 min |
| Mar 1, 8:58 AM EST | Special Marine Warning | JAX | 62 min | |
| Mar 1, 9:07 AM EST | Special Marine Warning | JAX | 53 min | |
| Mar 1, 9:29 AM EST | Severe Thunderstorm Warning | JAX | Clay | 31 min |
| Mar 1, 9:37 AM EST | Severe Thunderstorm Warning | JAX | Saint Johns | 53 min |
| Mar 1, 10:17 AM EST | Severe Thunderstorm Warning | JAX | Duval | 43 min |
| Mar 1, 10:18 AM EST | Special Marine Warning | JAX | 117 min | |
| Mar 1, 11:58 AM EST | Special Marine Warning | JAX | 2 hr | |
| Mar 1, 12:41 PM EST | Severe Thunderstorm Warning | JAX | Hamilton | 49 min |
| Mar 1, 3:51 PM EST | Special Marine Warning | JAX | 54 min | |
| Mar 1, 6:53 PM EST | Special Marine Warning | JAX | 97 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.